MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number 7577
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the filter basket separated from the wire and was stented inside the patient's body.The target lesion was located in the saphenous vein graft (svg) to distal right coronary artery.During a percutaneous coronary intervention procedure a 190cm filterwire ez was prepped and delivered into the target lesion, two synergy stents were deployed in the distal and proximal segments of the svg.Subsequently, the stent delivery balloon system came in contact with the proximal collar of the filterwire upon positioning of the distal stent.The retrieval sheath was then inserted into the svg after both stents were placed; however, as the sheath was being delivered, the guide catheter disengaged from the svg and the filter basket was withdrawn, unsheathed, through both stents.Consequently, the filter basket separated from the filterwire and the remaining portion of the device and sheath were then removed from the patient's body leaving the filter basket at the ostium of the svg.Snaring was attempted to retrieve the basket; however, the basket was driven through the proximal and distal stents.The basket was then deliberately pushed beyond the distal stent where a third stent was deployed and used to press the basket into the svg wall where it remained.The procedure was completed with the device.The patient tolerated the entire event without complications and left the facility immediately post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The sheath slit was returned split.The protective wire returned completely out of the sheath slit.Additionally, the spring tip was observed to be broken and the most distal section was not returned.The outer diameter (od) dimensions were found within specification.Sheathing and unsheathing test was performed and the filter bag was unsuccessfully retracted or deployed due to the protection wire being exposed from the sheath slit.Inspection of the remainder of the device presented no other damages or irregularities.

Brand Name
FILTERWIRE EZ
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8313599
Report Number2134265-2019-00830
Device Sequence Number2126326
Product Code NFA
UDI-Device Identifier08714729808800
UDI-Public08714729808800
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K061332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2020
Device Model Number7577
Device Catalogue Number7577
Device Lot Number0021641732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer03/02/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR